# SDR CA040825013

- Difficulty date: August 25, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 17,667 hours
- Engine: Allsn 250C20B
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Shaft
- Part number: 369D25430
- Condition: Broken
- Location: Tail Rotor
- Stage of operation: DE
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED THAT WHEN DESCENDING RAPIDLY, COLLECTIVE BOTTOMED OUT AND RT PEDAL INPUT, THE PEDALS WOULD VIBRATE AND THE AIRFRAME WOULD VIBRATE AND WITH A LITTLE COLLECTIVE INPUT AND LT PEDAL THE VIBRATION WOULD GO AWAY. THE SAME COULD BE INDUCED ON THE GROUND WITH RT PEDAL INPUT AND NR BEEPED TO MAX.  UPON INVESTIGATION OF TAIL ROTOR GEARBOX THE OUTPUT SHAFT HAD BROKE OFF WHERE THE INNER RACE FOR THE ALIGNMENT ROLLER BEARING IS PRESSED ONTO THE IB END OF THE OUTPUT SHAFT.
